Three months later, she was admitted to the Hospital of the University of Pennsylvania, Philadelphia, with a 2-month history of progressive skin pain, itching, blisters on her buttocks and feet, oral and vaginal erosions, odynophagia, and lower extremity edema for which she was prescribed furosemide at an outside hospital. Initially, the concern was for radiation dermatitis vs disseminated herpetic infection. Despite aggressive skin care, pain control, and negative results from tests for herpes simplex and varicella zoster virus, her skin condition progressed to erythroderma, erosions, and tense bullae over her arms, abdomen, chest, back, legs, and mouth (sparing the eyes), raising the possibility of Stevens-Johnson syndrome/toxic epidermal necrolysis (TEN) or bullous drug hypersensitivity reaction. However, findings from multiple skin biopsy specimens were inconclusive for TEN. Hematoxylin-eosin staining demonstrated a subepidermal blistering disorder; although findings were consistent with BP, other diagnoses could not be completely ruled out based on histologic results at that time, including radiation recall dermatitis, drug-induced blistering reaction, and erythema multiforme. The inflammatory infiltrate was especially sparse in biopsied bulla, suggesting that the CTCL was not playing a role in the bullous process. Direct immunofluorescence at that time was inconclusive, although repeated biopsies of specimens of both skin and buccal mucosa demonstrated focal linear IgG and complement factor 3 deposition at the mucosal-submucosal interface.